What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Sep 5, 2:08 PM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 5, 2:08 PM MST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Boise ID
308 PM MDT Thu Sep 5 2019
.SHORT TERM...Tonight through Sunday...Showers and thunderstorms
are developing across the high terrain of southeast Oregon and
southwest Idaho this afternoon ahead of a system which will move
through the region tonight into Friday. Shower and thunderstorm
coverage will increase late this evening as moisture values reach
the upper 90th percentile for this time of year. Dewpoints may
reach the low 60s in the Snake Basin, which may promote fog
development on Friday morning, if areas receive precipitation.
Primary threats for thunderstorms will be gusty winds up to 50 mph
and brief heavy rains. The system is a bit slower than previously
forecast and shower and thunderstorm activity will continue
through Friday afternoon and tapering off Friday evening. Dry
conditions expected on Saturday as a ridge moves across the
region. The next system arrives Sunday morning, with shower and
thunderstorm chances increasing. Still some significant
differences in the models with how much precipitation we will
receive on Sunday.
.LONG TERM...Sunday night through Thursday...Another upper level
trough from the Gulf of Alaska will move inland over the northwest
U.S. on Tuesday continuing the cool and unsettled weather. This
through will move quickly eastward bring precipitation across most
of the area. A weak ridge follows for Wednesday and Thursday
ahead of the next upper level trough for the weekend. Highs will
be 5 to 10 degrees below normal. Lows will be near normal.
&&
.AVIATION...VFR. Scattered showers and thunderstorms will develop
through this evening as an upper level trough approaches from the
southwest. The stronger storms will produce gusty winds, heavy rain
and small hail. Surface winds will be variable mainly less than 10
kts except near thunderstorms where gusts to 45 kts are possible.
Winds aloft at 10k feet MSL will be south to southwest 10-20 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 6 AM MDT Friday
IDZ400>403-420-421-423-424-426.
OR...Red Flag Warning until 6 AM MDT /5 AM PDT/ Friday ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KA
LONG TERM....JDS
AVIATION.....JDSIn the hours before
Special weather statement, Sep 5, 4:50 PM MST, 2 hours before
Special Weather Statement
National Weather Service Boise ID
550 PM MDT Thu Sep 5 2019
IDZ012-029-ORZ061>064-060045-
Lower Treasure Valley ID-Owyhee Mountains ID-
Oregon Lower Treasure Valley OR-Malheur County OR-Baker County OR-
Harney County OR-
550 PM MDT Thu Sep 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAYETTE...NORTHWESTERN
CANYON...NORTHWESTERN OWYHEE...SOUTHWESTERN BAKER...NORTHEASTERN
HARNEY AND NORTHERN MALHEUR COUNTIES UNTIL 645 PM MDT/545 PM PDT/...
At 548 PM MDT/448 PM PDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Seneca to Cottonwood
Creek Reservoir to 8 miles east of Jonesboro to near Knottingham
Butte to near Owyhee Butte. Movement was northeast at 40 mph. Strong
winds are leading the storms, and in some cases will be the only
sign of the storms. Please be ready for winds even if you do not
hear thunder.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Knottingham Butte, Beulah, Jonesboro and Iron Point around 550 PM
MDT.
Harper, Westfall, Castle Rock and Beulah Reservoir around 600 PM
MDT.
Little Valley, Vines Hill, Coffeepot Crater and Pelican Point
around 610 PM MDT.
Brushy Hollow, Board Corral Mountain, Cow Lakes and Bully Creek
Reservoir around 620 PM MDT.
Vale, Ironside, Owyhee Reservoir and Mahogany Mountain around 630
PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
If on or near Lake Owyhee, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4437 11743 4426 11718 4417 11686 4377 11677
4326 11676 4289 11769 4333 11770 4373 11780
4393 11837 4404 11880 4404 11823 4426 11823
4426 11850 4437 11841 4445 11842 4447 11836
4453 11837 4459 11831
TIME...MOT...LOC 2348Z 236DEG 36KT 4414 11906 4395 11832 4376 11775
4336 11766 4299 11765
SPSpecial weather statement, Sep 5, 5:46 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boise ID
646 PM MDT Thu Sep 5 2019
IDZ011-012-029-ORZ062>064-060130-
West Central Mountains ID-Lower Treasure Valley ID-
Owyhee Mountains ID-Oregon Lower Treasure Valley OR-
Malheur County OR-Baker County OR-
646 PM MDT Thu Sep 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAYETTE...NORTHWESTERN
CANYON...NORTHWESTERN OWYHEE...SOUTHWESTERN WASHINGTON...SOUTHWESTERN
BAKER AND NORTHERN MALHEUR COUNTIES UNTIL 730 PM MDT/630 PM PDT/...
At 644 PM MDT/544 PM PDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of Elk
Creek Campground to near Buckbrush Poison Butte to Shell Rock Butte
to near Mahogany Mountain. Movement was north at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms. These wind gusts extend far away from the parent
thunderstorms in some areas. Do not wait until you hear thunder to
prepare for strong winds.
Strong thunderstorms will be near...
Blue Mountain Pass, Buckbrush Poison Butte, Sugarloaf Butte and
Elk Creek Campground around 650 PM MDT.
Brogan, Brogan Hill Summit, Antlers Forest Service Station and
Jamieson around 705 PM MDT.
Ontario, Vale, Fruitland and Ironside around 720 PM MDT.
Payette, California Mountain, Rye Valley and Malheur City around
720 PM MDT.
Indian Head Mountain, Moores Hollow, Farewell Bend State Park and
Brosman Mountain around 730 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
If on or near Lake Owyhee, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4416 11690 4334 11687 4316 11736 4368 11743
4396 11767 4416 11824 4426 11824 4426 11850
4437 11841 4445 11842 4447 11836 4453 11837
4459 11830 4470 11852 4475 11829 4483 11832
4487 11828 4486 11823 4490 11823
TIME...MOT...LOC 0044Z 185DEG 37KT 4447 11842 4407 11762 4377 11729
4321 11721
SPSpecial weather statement, Sep 5, 6:29 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Boise ID
729 PM MDT Thu Sep 5 2019
IDZ012>014-060230-
Upper Treasure Valley ID-Lower Treasure Valley ID-Boise Mountains ID-
729 PM MDT Thu Sep 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADA...SOUTHWESTERN
BOISE...WEST CENTRAL ELMORE AND EAST CENTRAL CANYON COUNTIES UNTIL
830 PM MDT...
At 728 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kuna to Blacks Creek Reservoir to Boise Stage
Stop to near Cinder Cone Butte. Movement was northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
Blacks Creek Reservoir, Boise Stage Stop and Cinder Cone Butte
around 730 PM MDT.
Lucky Peak Dam around 750 PM MDT.
Hidden Springs around 800 PM MDT.
Lucky Peak Spring Shores Marina, Lucky Peak Reservoir, Aldape
Summit and Arrowrock Reservoir around 820 PM MDT.
Arrowrock Dam around 830 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
If on or near Lucky Peak Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 4379 11650 4379 11624 4362 11581 4327 11559
4318 11600 4336 11606 4342 11624 4345 11657
TIME...MOT...LOC 0128Z 246DEG 23KT 4347 11640 4345 11617 4339 11598
4328 11594
SPSpecial weather statement, Sep 5, 6:37 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Boise ID
737 PM MDT Thu Sep 5 2019
IDZ012>014-060230-
Upper Treasure Valley ID-Lower Treasure Valley ID-Boise Mountains ID-
737 PM MDT Thu Sep 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADA...SOUTHWESTERN
BOISE...WEST CENTRAL ELMORE AND EAST CENTRAL CANYON COUNTIES UNTIL
830 PM MDT...
At 728 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kuna to Blacks Creek Reservoir to Boise Stage
Stop to near Cinder Cone Butte. Movement was northeast at 25 mph.
Blowing dust will temporarily reduce visibilities as the gust front
passes.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near... Blacks Creek Reservoir, Boise
Stage Stop and Cinder Cone Butte around 730 PM MDT.
Lucky Peak Dam around 750 PM MDT.
Hidden Springs around 800 PM MDT.
Lucky Peak Spring Shores Marina, Lucky Peak Reservoir, Aldape
Summit and Arrowrock Reservoir around 820 PM MDT.
Arrowrock Dam around 830 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
If on or near Lucky Peak Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4379 11650 4379 11624 4362 11581 4327 11559
4318 11600 4336 11606 4342 11624 4345 11657
TIME...MOT...LOC 0128Z 246DEG 23KT 4347 11640 4345 11617 4339 11598
4328 11594
SPLocal storm report, Sep 5, 6:41 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
741 PM MDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 10 ENE SWAN FALLS 43.27N 116.19W
09/05/2019 M53 MPH ADA ID MESONET
SUSTAINED 29 GUST 53 MPH.
&&Special weather statement, Sep 5, 6:44 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Boise ID
744 PM MDT Thu Sep 5 2019
IDZ012-033-ORZ063-064-060230-
Lower Treasure Valley ID-Upper Weiser River ID-
Oregon Lower Treasure Valley OR-Malheur County OR-
744 PM MDT Thu Sep 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR PAYETTE...CANYON...NORTHWESTERN
OWYHEE...SOUTHWESTERN GEM...SOUTH CENTRAL WASHINGTON AND NORTHEASTERN
MALHEUR COUNTIES UNTIL 830 PM MDT...
At 744 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bully Creek Reservoir to near Ontario to
near Sand Hollow to near Marsing. Movement was northeast at 25 mph.
Blowing dust will accompany the strongest winds and will temporarily
reduce visibilities.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
Notus, Greenleaf, Huston and Lake Lowell around 750 PM MDT.
Ontario, Caldwell, Fruitland and Sand Hollow around 800 PM MDT.
Nampa, Payette, New Plymouth and Middleton around 810 PM MDT.
Emmett around 820 PM MDT.
Star, Annex and French Corner around 830 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4417 11647 4399 11646 4381 11650 4380 11651
4344 11657 4347 11684 4378 11692 4396 11713
4404 11750 4429 11749
TIME...MOT...LOC 0144Z 244DEG 22KT 4405 11733 4399 11705 4381 11684
4357 11679
SP